SciELO - Scientific Electronic Library Online

 
vol.48 número3Prevalencia del Suicidio en la Región de Tarapacá, años 1990-2008Glioma multifocal multicéntrico índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

Compartir


Revista chilena de neuro-psiquiatría

versión On-line ISSN 0717-9227

Resumen

TOLEDO L, Paola; BUSTAMANTE F, Gonzalo  y  CARTIER R, Luis. Reversible Parkinson syndrome and cognitive impairments due organophosphate acute poisoning. Rev. chil. neuro-psiquiatr. [online]. 2010, vol.48, n.3, pp.207-212. ISSN 0717-9227.  http://dx.doi.org/10.4067/S0717-92272010000400005.

Acute organophosphate poisoning usually produces a cholinergic crisis followed by muscular weakness or intermediate syndrome. The basis for these clinical manifestations is inactivation of acetylcholinesterase at the nicotinic and muscarinic nerve terminals and junctions. Different mechanism might lead to polyneuropathy and late extrapyramidal syndromes. We report a case of a male patient who ingested organophosphate with suicidal intentions. He developed a typical cholinergic crisis and required invasive mechanical ventilation. Three weeks later, frontal cognitive impairment was noticed and masklike face, generalized rigidity, bradykinesia and tremor progressively developed until a Parkinson syndrome was established. After his clinical condition had remained stable for at least two weeks, overt spontaneous improvement in motor and cognitive functions was observed. Similar reports in literature are infrequent. Although the pathophysiology that underlies extrapyramidal manifestations due organophosphate poisoning remains unclear, experimental evidence demostróte that organophosphate compounds impair dopamine transport and uptake. This case report suggests that organophosphate might act through a double pathogenic action i.e an initial acute cholinergic syndrome and a delayed disfunction in dopaminergic pathways. Complete spontaneous resolution of both effects allow us to classify organophosphate substances as a cause of functional impairment in the basal ganglia.

Palabras clave : Organophosphate poisoning; reversible Parkinson syndrome; reversible cognitive impairment.

        · resumen en Español     · texto en Español     · Español ( pdf )

 

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons